# SDR 2024FA0000185

- Difficulty date: July 6, 2023
- Submitted: February 22, 2024
- Operation: General aviation
- Aircraft: N825MM
- Make and model: Urocop EC135T2
- Aircraft serial: 1109
- Aircraft time: 4,312 hours
- Engine: Tmeca ARRIUS2B2
- Engine time: 4,144 hours, 1,479 cycles
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Drain Valve
- Part number: 0292687250
- Condition: Broken
- Location: Combust Section
- Part time: 294 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

CREW BEGAN START ON NO 1 ENGINE. THE TOT BEGAN RISING, N1 DID NOT.  AFTER APPROXIMATELY 5 SECONDS, THE CREW ABORTS START. THE START SWITCH WAS MOVED TO THE OFF POSITION. TOT HUNG IN THE HIGH 700C RANGE; A STRONG ODOR OF FUEL WAS DETECTED AS THE TOT BEGAN TO RISE RAPIDLY. ACTIVATED THE VENT SWITCH FOR THE NO. 1 ENGINE AND SIMULTANEOUSLY PERFORMED AN EMERGENCY SINGLE ENGINE SHUTDOWN OF THE NO. 2 ENGINE. C/P WAS ABLE TO OBSERVE SMOKE AND FLAMES EMANATING FROM THE ENGINE. ROTOR RPM BEGAN TO DECREASE WHILE THE NO. 1 TOT INCREASED TO 960 DEGREES CELSIUS AND REMAINED AT THAT TEMPERATURE FOR NUMEROUS SECONDS. ENGINE VENTING CONTINUED. C/P VISUALLY CHECKED THE ENGINE FROM OUTSIDE OF THE AIRCRAFT.  VISIBLE FLAMES WERE OBSERVED EXITING THE EXHAUST. APPLIED ROTOR BRAKE JUST BELOW 50 PERCENT NR.  THE #1 TOT BEGAN SLOWLY DECREASING, WITH THE ROTOR BRAKE APPLIED THE ROTOR STOPPED, THE ENGINE VENT SWITCH WAS RELEASED TO THE NEUTRAL POSITION AND THE BATTERY MASTER SWITCH WAS TURNED OFF. AT THIS TIME AN AUDIBLE WHINING NOISE WAS HEARD COMING FROM THE #1 ENGINE. THE ROTOR BRAKE WAS RELEASED, AND THE BLADES BEGAN TO TURN.  FIRE WAS STILL BEING OBSERVED COMING FROM THE ENGINE EXHAUST AREA, THE ROTOR BRAKE WAS REAPPLIED, AND THE WHINING NOISE BEGAN TO DIMINISH FROM THE #1 ENGINE. GROUND OBSERVER DEPLOYED A FIRE EXTINGUISHING AGENT DIRECTLY INTO THE ENGINE VIA THE EXHAUST PORT AND EXTINGUISHED THE FIRE. THE WHINING NOISE AND THE ROTOR BLADES STOPPED. PILOT EXITED THE AIRCRAFT. ENG TSO 294.1
